Alert archive / Idaho / Red Flag Warnings in 2008
Red Flag Warning 3, NWS Pocatello, ID
NWS Pocatello, ID issued this red flag warning at Jul 15, 2008, 3:53 AM MDT for 9 counties in Idaho. It took effect at Jul 15, 2008, 12:00 PM MDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jul 15, 2008, 3:53 AM MDT (09:53 UTC)
- In effect from
- Jul 15, 2008, 12:00 PM MDT
- Expired
- Jul 15, 2008, 9:00 PM MDT
- In force
- 9 hr
- Issued by
- NWS Pocatello, ID
Counties Bingham County, ID, Bonneville County, ID, Butte County, ID, Clark County, ID, Fremont County, ID, Jefferson County, ID, Madison County, ID, Power County, ID, Teton County, ID
The radar
The Pocatello radar (KSFX), 77 km from the middle of the area, began a volume at 09:57 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Riverton, WY (KRIW), launched 00:00Z, 9.9 hours before the alert went out and 307 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 5413 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 33 m²/s²
- 0-3 km storm-relative helicity
- 55 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS85 KPIH 150953 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 353 AM MDT TUE JUL 15 2008 IDZ409-410-412-477-152300- /O.UPG.KPIH.FW.A.0003.080715T1800Z-080716T0300Z/ /O.NEW.KPIH.FW.W.0003.080715T1800Z-080716T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 353 AM MDT TUE JUL 15 2008 ...RED FLAG WARNING IN EFFECT FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR IDAHO ZONES 409...410...412 AND 477 FOR GUSTY WINDS AND LOW RELATIVE HUMIDITIES... THE NATIONAL WEATHER SERVICE IN POCATELLO HAS UPGRADED THE FIRE WEATHER WATCH TO A RED FLAG WARNING. WINDS GUSTS OF 25 TO 35 MPH ARE EXPECTED LATE THIS AFTERNOON AHEAD OF A COLD FRONT. THESE WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES AND CRITICAL FUEL LEVELS TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
2 follow-up statements
000 WWUS85 KPIH 152048 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 248 PM MDT TUE JUL 15 2008 IDZ409-410-412-477-160300- /O.CON.KPIH.FW.W.0003.000000T0000Z-080716T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 248 PM MDT TUE JUL 15 2008 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING... A RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM MDT THIS EVENING. WINDS GUSTS OF 20 TO 35 MPH ARE EXPECTED LATE THIS EVENING THROUGH 9 PM. THESE WINDS WILL COMBINE WITH LOW RELATIVE HUMIDITIES AND CRITICAL FUEL LEVELS TO PRODUCE DANGEROUS FIRE WEATHER CONDITIONS. A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL CREATE EXPLOSIVE FIRE GROWTH POTENTIAL. $$
000 WWUS85 KPIH 160246 RFWPIH RED FLAG WARNING NATIONAL WEATHER SERVICE POCATELLO ID 846 PM MDT TUE JUL 15 2008 IDZ409-410-412-477-160400- /O.EXP.KPIH.FW.W.0003.000000T0000Z-080716T0300Z/ MIDDLE SNAKE RIVER VALLEY/TWIN FALLS BLM- UPPER SNAKE RIVER VALLEY/IDAHO FALLS BLM- GOOSE CREEK AND RAFT RIVER VALLEY/SOUTHERN SAWTOOTH NF- SAWTOOTH RANGE/NORTHERN SAWTOOTH NF- 846 PM MDT TUE JUL 15 2008 ...RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING... THE RED FLAG WARNING WILL EXPIRE AT 9 PM MDT THIS EVENING. ALTHOUGH WINDS REMAIN GUSTY THIS EVENING ACROSS PORTIONS OF THE WARNED AREA...HUMIDITIES HAVE RISEN ABOVE CRITICAL THRESHOLDS. THEREFORE THE RED FLAG WARNING FOR SOUTHEAST IDAHO ZONES 409... 410...412...AND 477 WILL BE ALLOWED TO EXPIRE AT 9 PM MDT. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pocatello, ID wrote its last area forecast discussion before this red flag warning went out at Jul 15, 3:15 AM MDT, 38 minutes earlier.
Area forecast discussion, Jul 15, 3:15 AM MDT, 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE POCATELLO ID 315 AM MDT TUE JUL 15 2008 .DISCUSSION...MORNING SATELLITE SHOWS MOISTURE IN THE FORM OF CLOUDS PUSHING ACROSS IDAHO AND MUCH OF THE NORTHERN ROCKIES...WITH DECREASING CLOUDS ONCE YOU HEAD INTO THE GREAT BASIN. THE NEXT 48 HOURS WILL BE A LITTLE MORE ACTIVE ACROSS THE FCST AREA. NO SHOWERS/TSTORMS OCCURRING WITH SO FAR THIS MORNING...BUT EXPECT BY AFTN ISOLATED CONVECTION ACROSS THE HIGHER TERRAIN. THE MOST LIKELY LOCATION FOR DEVELOPMENT WILL BE OVER THE EASTERN AND NORTHERN MTNS. PW VALUES ARE NOT REALLY HIGH SO NOT EXPECTING LOCALIZED VERY HEAVY RAIN...BUT SOME BRIEF DOWNPOURS WITH LOW AMTS OF RAINFALL POSSIBLE. BIGGEST THREAT WOULD BE GUSTY DOWNBURST WINDS. AT THIS TIME...SEVERE WEATHER THREAT IS SLIM TO NONE. WINDS WILL PICK UP BY AFTN ACROSS THE AREA WITH 10 TO 20 KT SUSTAINED ACROSS THE AREA WITH SOME GUSTS IN EXCESS OF 25 KTS. THE LAKE WIND ADVISORY FOR AMERICAN FALL RES WILL BE CONTINUES FOR THIS AFTN AND EVENING. THERE ARE SOME FIRE WEATHER CONCERNS IN TERMS OF LOW RH VALUES AND GUSTY WINDS (SEE FIRE WEATHER DISCUSSION BELOW). WE SHOULD SEE MOST OF THE TSTORM ACTIVITY DIE DOWN AFTER SUNSET ALTHOUGH A FEW LINGERING OVERNIGHT STORMS CANNOT BE RULED OUT. WEDNESDAY WILL LIKELY BEAR SIMILAR CONDITIONS TO TODAY. MORE ISOLATED TSTORMS ARE EXPECTED IN THE MTNS ESPECIALLY CLOSER TO THE DIVIDE. PARAMETERS WOULD INDICATE BETTER STORM ORGANIZATION WITH STORMS ALONG THE MT BORDER AND NEAR YELLOWSTONE AND THE POTENTIAL FOR STRONGER STORMS IN THIS AREA. SPC DAY 2 OUTLOOK INDICATES 5 PERCENT PROBABILITIES CLOSE TO THAT AREA...SO STORM POTENTIAL WILL NEED TO BE MONITORED. THE THREAT WOULD AGAIN BE MORE FOR DOWNBURST WINDS AND LOCALIZED DOWNPOURS. WOULD ALSO EXPECT IT TO BE AROUND 3 TO 5 DEGREES COOLER WITH UPPER SYSTEM PASSING THROUGH ON WED. AS FAR AS WINDS...SHOULD BE STRONG ENOUGH FOR ANOTHER LAKE WIND ADV AND POSSIBLE FIRE WEATHER HIGHLIGHTS WHEN COMBINED WITH RH VALUES. UPPER SYSTEM WILL CONTINUE TO PUSH EAST WED NIGHT WITH TRAILING WEAK ENERGY MOVE ACROSS ON THURSDAY. FCST CALLS FOR MORE ISOLATED TSTORMS ACROSS THE NORTHERN AND EASTERN MTNS THURS AFTN. FOR THE REST OF THE FORECAST...GFS AND ECMWF ARE NOT IN ANY REAL AGREEMENT. THE GFS STILL WANTS TO BRING A SYSTEM ACROSS THE NORTHERN ROCKIES THEN BUILD A RIDGE ALONG THE WEST COAST. THE ECMWF KEEPS THE UPPER SYSTEM WELL NORTH INTO CANADA ALLOWING A RIDGE TO BUILD INTO THE GREAT BASIN. THE RIDGE THEN GETS SHUNTED EAST OPENING THE DOOR FOR SOME MONSOON MOISTURE AND TSTORMS. KEPT WITH PREVIOUS FORECAST OF A SLOW WARMUP AND VERY ISOLATED TSTORMS AS NO TREND TOWARD ONE SOLUTION OR THE OTHER HAS SURFACED. KEYES && .AVIATION...EXPECT BETTER CHANCES FOR ISOLATED THUNDERSTORMS THIS AFTERNOON AS THE RIDGE SLIDES OFF TO THE EAST AND SOME MONSOONAL MOISTURE MOVES IN FROM THE SOUTHWEST. ALTHOUGH STILL NOT CONFIDENT ENOUGH TO MENTION IN ANY OF THE TAF SITES. WINDS ARE EXPECTED TO BE NOTICEABLY STRONGER...ESPECIALLY LATER THIS AFTERNOON AND EARLY THIS EVENING. && .FIRE WEATHER...A STRONG SOUTHWEST FLOW ALOFT WILL SET UP TODAY ALLOWING WINDS TO INCREASE. THERE CONTINUES TO BE SOME UNCERTAINTY IN JUST HOW STRONG WIND GUSTS WILL BE THIS AFTERNOON. RED FLAG CRITERIA IN THE SNAKE PLAIN IS 30MPH...FORECAST IS LEANING TOWARDS 25MPH. HOWEVER...SINCE THIS IS WITHIN THE MARGIN OF ERROR...WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR FIRE WEATHER ZONES 409/410/412 AND 477 FOR HIGH WIND GUSTS AND LOW RELATIVE HUMIDITY. SOUTHWEST FLOW WILL ALSO ALLOW MONSOONAL MOISTURE INTO THE REGION WITH ISOLATED MOUNTAIN THUNDERSTORMS IN THE AFTERNOON AND EVENING. && .PIH WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING FROM NOON TODAY TO 9 PM MDT THIS EVENING FOR IDZ409-410-412-477. LAKE WIND ADVISORY FROM 1 PM THIS AFTERNOON TO 9 PM MDT THIS EVENING FOR IDZ021. &&
Nearby
Red Flag Warnings in Idaho, 2008Every red flag warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.